Alert archive / Vermont / Frost Advisories in 2021

Frost Advisory 1, NWS Burlington, VT

May 6, 2021Clinton County, Essex County, New York; Addison County, Chittenden County, Franklin County, Vermont

NWS Burlington, VT issued this frost advisory at May 6, 2021, 3:08 PM EDT for Clinton County, Essex County, New York; Addison County, Chittenden County, Franklin County, Vermont. It took effect at May 7, 2021, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2021, 3:08 PM EDT (19:08 UTC)
In effect from
May 7, 2021, 1:00 AM EDT
Expired
May 7, 2021, 6:55 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT

The radar

The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS71 KBTV 061908
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
308 PM EDT Thu May 6 2021

NYZ028-035-VTZ002-005-009-071100-
/O.NEW.KBTV.FR.Y.0001.210507T0500Z-210507T1100Z/
Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden-
Western Addison-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
St. Albans, Burlington, Middlebury, and Vergennes
308 PM EDT Thu May 6 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...In Vermont, Western Franklin, Western Chittenden and 
  Western Addison Counties. In New York, Eastern Clinton and 
  Eastern Essex Counties.

* WHEN...From 1 AM to 7 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The most likely areas for frost formation
  will be areas removed from Lake Champlain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
550 
WWUS71 KBTV 070715
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
315 AM EDT Fri May 7 2021

NYZ028-035-VTZ002-005-009-071100-
/O.CON.KBTV.FR.Y.0001.000000T0000Z-210507T1100Z/
Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden-
Western Addison-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
St. Albans, Burlington, Middlebury, and Vergennes
315 AM EDT Fri May 7 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...In Vermont, Western Franklin, Western Chittenden and 
  Western Addison Counties. In New York, Eastern Clinton and 
  Eastern Essex Counties.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The most likely areas for frost formation 
  will be areas removed from Lake Champlain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
904 
WWUS71 KBTV 071055
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
655 AM EDT Fri May 7 2021

NYZ028-035-VTZ002-005-009-071200-
/O.CAN.KBTV.FR.Y.0001.000000T0000Z-210507T1100Z/
Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden-
Western Addison-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
St. Albans, Burlington, Middlebury, and Vergennes
655 AM EDT Fri May 7 2021

...FROST ADVISORY IS CANCELLED...

Temperatures are on the rise and will continue to warm throughout
the day.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 6, 1:14 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 6, 1:14 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
114 PM EDT Thu May 6 2021

.SYNOPSIS...
High pressure builds into the region today and brings gusty
northwest winds with it. Temperatures remain cool with highs in
the 50s. Another mostly dry day is expected for Friday, except
for the Saint Lawrence Valley and western Adirondacks where rain
showers are likely later in the day. Unsettled weather continues
for the North Country this weekend into early next week with
chances for showers and below normal temperatures.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 100 PM EDT Thursday...Under mostly full Sun, we've seen
temperatures climb above forecast highs. With that, did tweak
daytime highs upwards a couple degrees. Pockets of stratocumulus
are all that's out there, and it feels great after several
overcast days in a row. See previous discussion below:

Previous Discussion...Lingering mountain rain showers will come
to an end this morning as high pressure approaches. This will result
in a dry, albeit cool day with skies becoming mostly sunny. High
temperatures today will be in the upper 40s to mid 50s as cold air
advection continues under northwest flow. Northwest winds will be
gusty today up to 25 mph, then weakening tonight as high pressure
moves directly overhead. This will result in overnight lows in the
upper 20s to low 30s, while in the mid 30s within the Saint Lawrence
and Champlain Valleys. Note there could be isolated areas of patchy
frost early Friday morning, including portions of the Champlain
Valley.

By Friday, cloud cover will begin to increase as a surface trough
and associated boundary approach from the west. Overall, there's
been little change to the forecast for Friday. The North Country
will still be under a broad longwave trough, with several iterations
of shortwave energy. Ultimately, an inverted surface trough and
accompanying boundary will set up across central New York and slowly
meander into northern New York by Friday afternoon. A narrow swath
of rain will be focused along this boundary, but will likely stay
west of the Champlain Valley. This in part will be due to a
deepening cyclone out in the Atlantic causing relatively drier air
to advect into Vermont from the northeast. For such reasons, Vermont
is expected to remain dry on Friday. Relatively warmer temperatures
are expected across Vermont on Friday with highs in the upper 50s to
low 60s. Meanwhile, northern New York will remain a bit cooler under
overcast skies and ongoing rain showers with highs in the low 50s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 342 AM EDT Thursday...The inverted trough and associated narrow
band of rain will remain stretched north to south through the St
Lawrence Valley and far western Adirondacks Friday night. They
should start to move eastward on Saturday, but the showers will
become more diffuse and eventually dissipate through the day as the
trough gets stretched apart. Hence additional rainfall amounts will
be fairly light and remain mostly focused across northern NY. Skies
will be cloudy over northern NY Friday night/Saturday, with
increasing clouds from the Champlain Valley eastward during the
daylight hours Saturday. After dropping into the mid 30s to lower
40s Friday night, temperatures will warm into the lower/mid 50s west
and mid/upper 50s east. A few rain showers may linger into Saturday
night, but overall expect a dry night with temperatures once again
cooling into the mid 30s to lower 40s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 342 AM EDT Thursday...Cool and unsettled weather will persist
through the first half of next week as we remain under general upper
troughiness. Best chances for widespread precipitation will be
Monday into Tuesday as a potent upper shortwave swings through and a
surface low scoots off the New England coast. However, can't totally
rule out showers during any one period during the long term forecast
time frame. Even Wednesday, when surface high pressure finally
begins to build into the Northeast, a few afternoon showers will be
possible with one last upper shortwave passing through. What is
certain is that it will remain colder than normal through mid week,
with highs in the mid/upper 50s and lows in the mid 30s to lower
40s.

&&

.AVIATION /17Z THURSDAY THROUGH TUESDAY/...
Through 18Z Friday...VFR conditions expected for the next 24
hours. Northwest winds at 8 to 15 knots and gusts of 18 to 24
knots will subside after 21Z, and then winds become calm to
lightly terrain driven through about 12Z. Winds become
southerly after 12Z with increasing cloud cover from the
southwest, but generally at or above 7000 ft. agl. No
precipitation expected the next 24 hours.

Outlook...

Friday: VFR. Slight chance SHRA.
Friday Night: VFR. Slight chance SHRA.
Saturday: VFR. Chance SHRA.
Saturday Night: VFR. Slight chance SHRA.
Sunday: VFR. Slight chance SHRA.
Sunday Night: VFR. Slight chance SHRA.
Monday: Mainly VFR, with local IFR possible. Chance SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Hammond
NEAR TERM...Hammond/Haynes
SHORT TERM...Hastings
LONG TERM...Hastings
AVIATION...Haynes
Hazardous weather outlook, May 6, 2:57 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
257 AM EDT Thu May 6 2021

NYZ026>031-034-035-087-VTZ001>012-016>019-070700-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
257 AM EDT Thu May 6 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Vermont, 2021Frost Advisories in New York, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.